Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 14, 2022, 3:04 PM EDT for Hendricks County, Morgan County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2022, 3:04 PM EDT (19:04 UTC)
- Expired
- May 14, 2022, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hendricks County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:13 PM EDT | HAIL 1.25 | Monrovia, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WUUS53 KIND 141904
SVRIND
INC063-109-141930-
/O.NEW.KIND.SV.W.0028.220514T1904Z-220514T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
304 PM EDT Sat May 14 2022
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Morgan County in central Indiana...
Southeastern Hendricks County in central Indiana...
* Until 330 PM EDT.
* At 303 PM EDT, a severe thunderstorm was located 7 miles west of
Mooresville, or 22 miles southwest of Indianapolis, moving south at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Monrovia around 315 PM EDT.
Lake Hart around 320 PM EDT.
Other locations in the path of this severe thunderstorm include
Brooklyn, Bethany, Little Point, Centerton and Eminence.
This includes Interstate 70 between mile markers 50 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3956 8665 3957 8665 3965 8663 3967 8638
3943 8637 3946 8663 3947 8663 3947 8668
TIME...MOT...LOC 1903Z 004DEG 8KT 3961 8651
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRB1 follow-up statement
569
WWUS53 KIND 141912
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
312 PM EDT Sat May 14 2022
INC063-109-141930-
/O.CON.KIND.SV.W.0028.000000T0000Z-220514T1930Z/
Morgan IN-Hendricks IN-
312 PM EDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL MORGAN AND SOUTHEASTERN HENDRICKS COUNTIES...
At 312 PM EDT, a severe thunderstorm was located 7 miles west of
Mooresville, or 23 miles southwest of Indianapolis, moving south at
10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters reported half dollar size hail in
Monrovia.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Monrovia around 315 PM EDT.
Lake Hart around 320 PM EDT.
Other locations in the path of this severe thunderstorm include
Centerton, Martinsville and Eminence.
This includes Interstate 70 between mile markers 51 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 8659 3965 8638 3943 8639 3946 8663
3947 8663 3947 8667
TIME...MOT...LOC 1912Z 004DEG 8KT 3959 8651
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:49 PM EDT, 15 minutes earlier.
Area forecast discussion, May 14, 2:49 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 249 PM EDT Sat May 14 2022 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday night) Issued at 125 PM EDT Sat May 14 2022 Flow is weak across the area today, between a dying upper low in the Southeast and a poleward lifting midlevel low north of the Dakotas. Latest ACARS sounding has 20-25 knot max flow in the troposphere. Surface winds are light and non-uniform, with a few corridors of convergence inferred. The most pronounced is now in western Indiana with the dying and very weakly baroclinic front tied to aforementioned lifting wave. This is where convection should become most concentrated later this afternoon. Weak shear should result in short-lived single- and multi-cells with the main hazard being brief strong to potentially damaging wind gusts. Hail is possible, but storm mode and relatively weak midlevel lapse rates should preclude a more substantial hail concern. Convection should tend to propagate southeastward given modest southerly mean flow convergent on the south side of cold pools. Storms should propagate southeast of the area and diminish later this evening. Please refer to mesoscale updates for more details on convective evolution through the afternoon and evening. Meanwhile, upstream Pacific jet will migrate eastward carving out a more pronounced shortwave trough at the base of the aforementioned Canadian low. This will offer stronger winds aloft, more shear, and forcing for ascent for our region tomorrow, leading to another round of convection. The thermodynamic/kinematic environment will be supportive of severe storms with damaging winds being the primary threat. There is still considerable uncertainty on upstream convective development Sunday afternoon, and MCS potential with a more organized wind threat into the area by evening. Low-level jet orientation may support more of a southeastward propagation, that would result in a path just southwest of the area. Even then, at least scattered development would be possible further north into our area, especially along the advancing front. Details on convective evolution and threats will become more clear tonight and tomorrow. && .Long Term...(Monday through Saturday) Issued at 125 PM EDT Sat May 14 2022 Post-frontal continental air mass will be drier and temperatures will fall to near climo for mid-May early next week. This will continue within mean northwesterly flow pattern until mid-week when deamplfying ridging nudges in. Even then, one or more perturbations in the flow will offer increased chances for showers and thunderstorms Tuesday night and beyond. At least initially, we'll be in a warm moist advection pattern with deeper moisture and anomalous precipitable water values moving into the area and lingering through the end of the week. Shear and especially instability looks sufficient for strong to severe thunderstorm potential, but this will depend on convective evolution. Multiple rounds of convection are possible during this period. This may lead to some concern for flooding. && .Aviation...(18Z TAF Issuance) Issued at 229 PM EDT Sat May 14 2022 IMPACTS: * Thunderstorms with brief strong variable wind gusts will continue until early evening. DISCUSSION: Scattered to numerous thunderstorms will occur over the next few hours, and diminish by early evening. Small hail and strong wind gusts along with lightning are the primary impacts. Visibility may briefly lower during heavy rain. VFR conditions and predominantly light west/northwest winds are expected through the rest of the TAF period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...BRB Long Term...BRB Aviation...BRB
Hazardous weather outlook, May 14, 11:31 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 1131 AM EDT Sat May 14 2022 INZ021-028>031-035>049-051>057-060>065-067>072-151545- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1131 AM EDT Sat May 14 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and evening. Damaging wind gusts are the primary threat, along with lightning and heavy rainfall. Hail is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are expected to return late Sunday evening into the early overnight hours with damaging winds the primary threat. Additional thunderstorms are possible after Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor conditions today and tomorrow and report any severe weather. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, May 14, 2:18 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
218 PM EDT Sat May 14 2022
INZ029-141845-
Tippecanoe IN-
218 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northern Tippecanoe
County through 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Lafayette, or near Otterbein, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette and West Lafayette.
This includes Interstate 65 between mile markers 174 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4056 8675 4046 8677 4037 8694 4045 8709
4055 8709 4056 8708
TIME...MOT...LOC 1818Z 319DEG 5KT 4050 8697
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRBLocal storm report, May 14, 2:23 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 SSE STINESVILLE 39.28N 86.64W
05/14/2022 E1.00 INCH MONROE IN TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL COVERING THE
ROAD.
&&Special weather statement, May 14, 2:26 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
226 PM EDT Sat May 14 2022
INZ063-064-141900-
Brown IN-Bartholomew IN-
226 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Brown
and southwestern Bartholomew Counties through 300 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Nashville, or 10 miles west of Columbus, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Brown
and southwestern Bartholomew Counties, including the following
locations... Gnaw Bone and Stone Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3909 8618 3921 8618 3923 8597 3909 8596
TIME...MOT...LOC 1826Z 265DEG 7KT 3916 8611
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, May 14, 2:51 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
251 PM EDT Sat May 14 2022
INZ029-036-141915-
Montgomery IN-Tippecanoe IN-
251 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southern Tippecanoe
and north central Montgomery Counties through 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lafayette, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Tippecanoe
and north central Montgomery Counties, including the following
locations... Shadeland and Linden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4034 8670 4030 8670 4012 8682 4025 8706
4039 8695
TIME...MOT...LOC 1851Z 297DEG 10KT 4032 8694
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, May 14, 2:53 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
253 PM EDT Sat May 14 2022
INZ053-141930-
Owen IN-
253 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Owen
County through 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 15 miles west of Bloomington, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Owen
County, including the following locations... Freedom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3926 8686 3927 8668 3917 8668 3917 8688
TIME...MOT...LOC 1853Z 297DEG 10KT 3921 8680
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, May 14, 2:54 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
254 PM EDT Sat May 14 2022
INZ070-141930-
Lawrence IN-
254 PM EDT Sat May 14 2022
...Strong thunderstorms will impact portions of southern Lawrence
County through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Bedford to 12 miles
northeast of Shoals. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of southern Lawrence
County, including the following locations... Silverville, Huron,
Tunnelton, Williams, Spring Mill State Park and Mitchell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3873 8668 3886 8668 3882 8633 3869 8631
3869 8665
TIME...MOT...LOC 1854Z 320DEG 13KT 3877 8643 3881 8664
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:35 PM EDT | Special Weather Statement | IND | Monroe | 25 min |
| May 14, 1:21 PM EDT | Special Weather Statement | IND | Clay | 24 min |
| May 14, 1:24 PM EDT | Special Weather Statement | IND | Hendricks | 36 min |
| May 14, 1:48 PM EDT | Special Weather Statement | IND | Tippecanoe | 27 min |
| May 14, 2:00 PM EDT | Special Weather Statement | IND | Hendricks | 30 min |
| May 14, 2:03 PM EDT | Special Weather Statement | IND | Monroe | 27 min |
| May 14, 2:18 PM EDT | Special Weather Statement | IND | Tippecanoe | 27 min |
| May 14, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 35 min |
| May 14, 2:26 PM EDT | Special Weather Statement | IND | Brown | 34 min |
| May 14, 2:51 PM EDT | Special Weather Statement | IND | Tippecanoe | 24 min |
| May 14, 2:53 PM EDT | Special Weather Statement | IND | Owen | 37 min |
| May 14, 2:54 PM EDT | Special Weather Statement | IND | Lawrence | 36 min |
| May 14, 3:07 PM EDT | Special Weather Statement | IND | Clinton | 23 min |
| May 14, 3:11 PM EDT | Special Weather Statement | IND | Daviess | 34 min |
| May 14, 3:36 PM EDT | Areal Flood Advisory | IND | Hendricks, Monroe, Morgan, Owen | 3 hr |
| May 14, 3:52 PM EDT | Areal Flood Advisory | IND | Montgomery, Tippecanoe | 3 hr |
| May 14, 4:19 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| May 14, 4:33 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 27 min |
| May 14, 4:50 PM EDT | Special Weather Statement | IND | Parke | 25 min |
| May 14, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Parke | 35 min |
| May 14, 5:08 PM EDT | Special Weather Statement | IND | Owen | 37 min |
| May 14, 5:22 PM EDT | Areal Flood Advisory | IND | Clay, Parke, Putnam, Vermillion, Vigo | 3 hr |
| May 14, 5:28 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 20 min |
| May 14, 6:17 PM EDT | Special Weather Statement | IND | Daviess | 28 min |
| May 14, 6:20 PM EDT | Special Weather Statement | IND | Greene, Monroe | 25 min |
| May 14, 6:31 PM EDT | Special Weather Statement | IND | Vigo | 29 min |
| May 14, 6:38 PM EDT | Special Weather Statement | IND | Daviess | 37 min |
| May 14, 6:51 PM EDT | Special Weather Statement | IND | Greene | 24 min |
| May 14, 7:20 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.